Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What are the serious effects of taking i-pill?

hie i am a teenager and i made out with my girlfriend i dint even enter herproperly but i did release myself i am not sure if i have even broken her hymen but we dont want to take any chances. i suggested having an i-pill please tell me whether she will be having any serious effects and wht is an alternative if not this
Asked On : Wed, 7 Nov 2012
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hi Thanks for posting query on health care magic.

I pill used for emergency contraception doesn’t have much side effects, however ,as every medicine has side effect it too has side effects and its side effects are divided into two types:

Shorter side effects may lasts for days

Nausea and vomiting; occur in 10% of women and last for 1 to 2 days
Abdominal cramping. lasts for few days, if persists for more days, consult doctor
Breast tenderness
Feeling tired

Longer side effects

Spotting and bleeding:. spotting is light bleeding that may be red,brown,or very dark .This may lasts until the next period which should come on time, a week early or a week later than you expected,
If the bleeding is too heavy or associated with other symptoms,consultation with Doctor should be sought.
Presence or absence of side effect doesn’t tell you whether medicine has worked or not.
There are on other way to prevent pregnancy after unprotected intercourse, other than emergency contraceptive pill.
However if emergency contra captive pill fails (pregnancy test come positive),the other way is to go for Abortificient pill.

Hope I answered your question.
Answered: Wed, 7 Nov 2012
I find this answer helpful
General & Family Physician Dr. Stephen Christensen's  Response
Hello. Welcome to Healthcare Magic. I can understand your concerns about an unwanted pregnancy: even if you didn't insert your penis in your girlfriend's vagina, if any of your semen came in contact with her labia there's a chance she could get pregnant. If taken within 24 hours, an i-pill is 95% effective for preventing pregnancy in situations like this.
Most side effects of i-pills are relatively mild: nausea, vomiting, diarrhea, tiredness, breast tenderness, headache, and dizziness are common. Many women who take the i-pill also experience a change in their periods: early or late periods are common, and some women spot throughout their next cycle after taking i-pill.
One possible serious side effect of i-pill is an ectopic (tubal) pregnancy. If a pregnancy does occur after taking i-pill, it's more likely to be a tubal pregnancy. Therefore, if your girlfriend develops severe lower abdominal pain during the six weeks after she takes i-pill, she should see a doctor immediately.
I hope that answers your question, and good luck!
Answered: Wed, 7 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor